Mississippi, 2015Damaging Wind in Mississippi, July 24, 2015
July 24, 2015 · NWS MOB · 1 event in 1 county or zone
Thunderstorms produced high winds and damage in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced high winds and damage in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 24, 5:29 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 24, 5:29 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
629 PM CDT FRI JUL 24 2015
.AVIATION...
25.00Z TAF CYCLE...THUNDERSTORMS AND RESIDUAL SHOWERS SHOULD CLEAR
ALL TAF SITES TO THE SOUTH BY OR SHORTLY AFTER 00Z. EXPECT VFR
CONDITIONS FOR THE EVENING AND OVERNIGHT HOURS WITH ONLY A SMALL
CHANCE OF LOCALIZED REDUCED VISIBILITY FROM FOG IN AREAS THAT
RECEIVED HEAVY RAIN THIS AFTERNOON...NOT EXPECTING THIS TO BE
WIDESPREAD OR PARTICULARLY DENSE SO WILL REFRAIN FROM INCLUDING IN
THE FORECAST. ANOTHER ROUND OF STORMS IS POSSIBLE TOMORROW AFTERNOON
BUT COVERAGE IS EXPECTED TO BE LESS THAN THE LAST FEW DAYS. WINDS
WILL BE GENERALLY BE FROM THE WEST BUT WILL TAKE ON A MORE NORTHERLY
COMPONENT AS WE HEAD THROUGH THE DAY TOMORROW. 05/RR
&&
.PREV DISCUSSION... /ISSUED 429 PM CDT FRI JUL 24 2015/
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...FOR TONIGHT THROUGH
SATURDAY....SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED IN
ADVANCE OF THE WEAK FRONTAL BOUNDARY SAGGING SOUTHWARD OVER NORTHERN
AL. STORMS WILL CONTINUE TO PROPAGATE SOUTHWARD AND MOVE OUT OVER THE
GULF WATERS THIS EVENING. BOUNDARY SHOULD MAKE IT TO NEAR THE COAST
TONIGHT AND MAY WITH A NOCTURNAL PUSH OUT A LITTLE INTO THE NORTHERN
GULF...EITHER WAY THOUGH EXPECT IT TO LAY ACROSS OUR COASTAL COUNTIES
BY LATE SATURDAY MORNING. BOUNDARY SHOULD THEN SERVE AS A TRIGGER FOR
CONVECTION ALONG THE COAST WHILE INTERIOR SECTIONS SHOULD REMAIN
PRIMARILY DRY. BIGGEST THREAT FROM THE STORMS WILL REMAIN
LIGHTNING...POTENTIAL DAMAGING STRAIGHT LINE WIND GUSTS 40 TO 60 MPH
AND BRIEF HEAVY DOWNPOURS CAUSING HAZARDOUS DRIVING CONDITIONS AND
MINOR FLOODING ALONG POOR DRAINAGE AREAS. TEMPERATURES WILL CONTINUE
TO TREND WARMER THAN NORMAL WITH HEAT INDICES RANGING FROM THE LOW
HUNDREDS NEAR THE COAST TO MID HUNDREDS FURTHER INLAND. /08 JW
SATURDAY NIGHT...THE SHORTWAVE ENERGY CAUSING THE CURRENT ENERGY
PUSHES SOUTH OF THE GULF COAST AND INTO AN UPPER TROUGH OVER
FL...PUSHING THE BOUNDARY/SURFACE TROUGH WELL SOUTH OF THE NORTHERN
GULF COAST. COMBINED WITH SURFACE HIGH PRESSURE MOVING SOUTH OVER THE
CAROLINAS...A NORTHEASTERLY FLOW SETS UP...BRINGING DRIER AIR IN OVER
THE FA...AND SHIFTING THE RAIN AXIS SOUTH OF THE GULF COAST. THE
AIRMASS IS NOT THAT MUCH COOLER...SO AM EXPECTING TEMPS TO BE ABOUT
THE SAME AS TONIGHT...ABOVE SEASONAL.
SUNDAY THROUGH SUNDAY NIGHT...A STRONG UPPER SYSTEM DIVING SOUTH
OVER THE NORTHWESTERN CONUS PUSHES THE UPPER HIGH OVER THE PLAINS
EAST A BIT...CLOSER TO THE LOWER MISS RIVER VALLEY. GUIDANCE IS
CONSISTENT IN DEVELOPING A SURFACE LOW/CIRCULATION ON THE
BOUNDARY...BUT VARYING WHERE. EITHER WAY...THE FA REMAINS UNDER
DRIER NORTHEAST TO EASTERLY FLOW. FOR DAYTIME HIGHS SUNDAY...AM
EXPECTING AROUND THE SAME SUNDAY AS THE PREVIOUS DAY...BUT AM NOT
EXPECTING ANY RAIN. WITH THE BIT DRIER AIR...HEAT INDICES ARE
EXPECTED TO BE A BIT LESS...RISING TO THE 100 TO 102 RANGE. SUNDAY
NIGHT...WITH THE DRIER AIR IN PLACE...OVERNIGHT TEMPS AWAY FROM THE
COAST ARE EXPECTED TO BE SIGNIFICANTLY COOLER...WITH LOWER 70S
EXPECTED.
LONG TERM...(MONDAY ON)...MONDAY THROUGH TUESDAY NIGHT...THE
NORTHWESTERN CONUS SYSTEM PUSHES EAST...WHILE ANOTHER UPPER LOW
DEEPENS OVER EASTERN CA. THE UPPER HIGH OVER THE PLAINS GETS SHOVED
AROUND...BUT REMAINS PRETTY MUCH ENTRENCHED OVER THE SOUTHERN PLAINS.
THE DRIER AIRMASS THAT HAS MOVED OVER THE FA GETS MOISTENED UP BY
ATLANTIC MOISTURE BEING PUSHED OVER THE SOUTHEASTERN STATES AND
ULTIMATELY...THE FA BY THE EASTERLY FLOW AROUND SURFACE HIGH PRESSURE
OVER THE NORTHEASTERN CONUS. DAYTIME HIGH REMAIN PRETTY MUCH IN THE
MID 90S...PLUS OR MINUS...BUT WITH MOISTURE LEVELS CREEPING UP...
OVERNIGHT LOWS CREEP UP BACK INTO THE MID 70S OVER MUCH OF THE FA.
WEDNESDAY THROUGH FRIDAY...GUIDANCE IS ADVERTISING THE PREVIOUS
NORTHWESTERN CONUS UPPER SYSTEM MOVING OVER THE GREAT LAKES...THEN
NEW ENGLAND...PUSHING THE PLAINS UPPER HIGH WEST...TO OVER THE
DESERT SOUTHWEST. THIS ALLOWS AN UPPER TROUGH THAT HAS BEEN
MEANDERING AROUND OF FL TO SHIFT WEST...INCREASING THE CHANCE OF
RAIN THROUGH THE LATTER HALF OF THE WEEK. WITH THE INCREASING RAIN
CHANCES AND THE UPPER HIGH NO LONGER AN INFLUENCE FOR TEMPS...AM
EXPECTING TEMPS TO MODERATE DOWN TO SEASONABLY WARM LEVELS OVER
WESTERN PORTIONS OF THE FA...AROUND TO A BIT BELOW EASTERN PORTIONS
OF THE FA.
MARINE...A FRONT APPROACHING FROM THE NORTH WILL GENERATE SCATTERED
TO NUMEROUS THUNDERSTORMS THAT WILL MOVE SOUTHWARD OVER OUR COASTAL
WATERS AND OVER THE NORTHERN GULF THIS AFTERNOON AND EVENING. SOME
OF THESE STORMS WILL BECOME STRONG AND MAY PRODUCE WIND GUSTS OF
OVER 35 KNOTS. OTHERWISE...A MODERATE TO STRONG WEST TO NORTHWEST
FETCH WILL PERSIST THROUGH SATURDAY NIGHT. SMALL CRAFT SHOULD
EXERCISE CAUTION. FOLLOWING FRONTAL PASSAGE...A WEAK PRESSURE
PATTERN SETS UP ON SUNDAY AND CONTINUES INTO EARLY NEXT
WEEK...BRINGING LIGHT WINDS AND SMALL SEAS. /08 JW
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 94 77 94 77 / 50 30 30 10 05
PENSACOLA 77 93 78 92 77 / 50 30 30 10 05
DESTIN 80 89 79 89 80 / 50 30 30 10 05
EVERGREEN 74 96 75 96 73 / 20 10 20 05 05
WAYNESBORO 74 97 76 96 75 / 20 20 20 10 05
CAMDEN 75 96 75 96 74 / 20 10 10 10 05
CRESTVIEW 75 95 76 95 75 / 30 30 20 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 24, 4:43 AM CST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CDT FRI JUL 24 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
543 AM CDT FRI JUL 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A SURFACE FRONTAL BOUNDARY IS FORECAST TO SLIP SOUTHWARD...BECOMING
ALIGNED FROM SOUTHERN GEORGIA TO CENTRAL MISSISSIPPI BY LATE THIS
AFTERNOON. WITH THE FRONT APPROACHING FROM THE NORTH ALONG WITH DEEP
MOISTURE AND AN ATMOSPHERE THAT BECOMES UNSTABLE...SCATTERED TO
NUMEROUS SHOWERS AND STORMS IS FORECAST. A POTENTIALLY ACTIVE DAY
LOOKS TO BE SETTING UP. SOME OF THE STORMS WILL LIKELY BE
STRONG...PRODUCING STRONG WIND GUSTS UP TO 50 MPH...AND FREQUENT
LIGHTNING. THE MORE ORGANIZED STORMS WILL BE EFFICIENT HEAVY RAIN
PRODUCERS AS WELL. A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION.
THE FORECAST CALLS FOR TODAY'S STORMS TO PUSH SOUTH TO SOUTHEAST AT
15 TO 25 MPH.
BEFORE STORMS DEVELOP...DAYTIME HIGHS LIFTING INTO THE MID 90S
COMBINE WITH DAILY HUMIDITY...SUPPORTING HEAT INDEX VALUES RANGING
FROM 101 TO 106.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
BRIEF STRONG WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINS CAN BE COMMON IN STRONGER STORMS THIS WEEKEND. ISOLATED STORM
COVERAGE IS FORECAST ON MONDAY AND TUESDAY. SCATTERED STORMS EXPECTED
WEDNESDAY AND THURSDAY ALONG AND SOUTHEAST OF INTERSTATE 65.
HIGHEST HEAT INDICES RANGE FROM 102 TO 107 DURING THE OUTLOOK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.
GMZ630>635-650-655-670-675-251100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
543 AM CDT FRI JUL 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
A FRONTAL BOUNDARY APPROACHING THE DEEP SOUTH LATE THIS AFTERNOON AND
EVENING...MAINTAINS A MODERATE WEST TO SOUTHWEST WIND FLOW. SMALL
CRAFT SHOULD EXERCISE CAUTION.
STORMS THAT DEVELOP OVER LAND TODAY ARE FORECAST TO TRACK GENERALLY
SOUTHEAST AT 15 TO 25 KNOTS INTO THE COASTAL WATERS. GIVEN THE
FORECAST STORM MOTION...MARINERS SHOULD BE ALERT TO DARKENING SKIES
TO THE NORTH AND NORTHWEST...ONSET OF FREQUENT LIGHTNING...STRONG
WIND GUSTS AND VISIBILITY REDUCING HEAVY RAINS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR MARINE
STORMS. FREQUENT LIGHTNING ACTIVITY AND VISIBILITY REDUCING HEAVY
RAINS WILL ALSO BE A HAZARD IN AND NEAR STORMS DURING THE OUTLOOK.
In the hours before
Special weather statement, Jul 24, 4:08 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 PM CDT FRI JUL 24 2015
ALZ263-265-242300-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
508 PM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA
UNTIL 600 PM CDT...
AT 507 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR GRAND BAY TO NEAR BELLE FONTAINE...AND
MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE... GRAND BAY... BELLE FONTAINE...
CODEN...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3033 8816 3032 8823 3033 8819 3036 8819
3036 8825 3032 8826 3037 8826 3038 8824
3039 8829 3037 8831 3039 8831 3039 8839
3056 8840 3054 8808 3038 8811 3033 8814
3030 8813
TIME...MOT...LOC 2207Z 353DEG 12KT 3052 8836 3050 8807Special weather statement, Jul 24, 4:46 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
546 PM CDT FRI JUL 24 2015
ALZ053-054-242330-
WILCOX AL-CLARKE AL-
546 PM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN WILCOX IN SOUTHCENTRAL ALABAMA...AND NORTHEASTERN
CLARKE IN SOUTHWEST ALABAMA UNTIL 630 PM CDT...
AT 546 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MAGNOLIA TO SURGINER TO 6 MILES EAST OF PUTNAM...
AND MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE... CAMDEN... PINE HILL...
YELLOW BLUFF...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3222 8752 3184 8714 3183 8750 3182 8750
3181 8752 3179 8775 3199 8790 3199 8767
3200 8766 3200 8763 3213 8762 3213 8752
TIME...MOT...LOC 2246Z 316DEG 30KT 3214 8765 3203 8772 3200 8793Special weather statement, Jul 24, 5:23 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
623 PM CDT FRI JUL 24 2015
ALZ053>055-250015-
MONROE AL-WILCOX AL-CLARKE AL-
623 PM CDT FRI JUL 24 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND SOUTHWESTERN WILCOX IN SOUTHCENTRAL
ALABAMA...AND NORTHEASTERN CLARKE IN SOUTHWEST ALABAMA UNTIL 715 PM
CDT...
AT 623 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF YELLOW BLUFF...OR 11 MILES SOUTHEAST OF THOMASVILLE...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE... VREDENBURGH... BEATRICE...
FULTON... YELLOW BLUFF... PETERMAN...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3171 8707 3147 8736 3179 8773 3194 8764
3201 8743
TIME...MOT...LOC 2323Z 311DEG 25KT 3184 8755Special weather statement, Jul 24, 6:09 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
709 PM CDT FRI JUL 24 2015
ALZ058-060-250115-
CRENSHAW AL-COVINGTON AL-
709 PM CDT FRI JUL 24 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON IN SOUTHCENTRAL
ALABAMA UNTIL 815 PM CDT...
AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ELBA...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OPP... ONYCHA...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3153 8620 3109 8619 3107 8626 3149 8636
3156 8618 3153 8616
TIME...MOT...LOC 0009Z 334DEG 18KT 3142 8623Special weather statement, Jul 24, 6:21 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
721 PM CDT FRI JUL 24 2015
ALZ056-059-250100-
ESCAMBIA AL-CONECUH AL-
721 PM CDT FRI JUL 24 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN ESCAMBIA AND SOUTHERN CONECUH IN SOUTHCENTRAL ALABAMA
UNTIL 800 PM CDT...
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REPTON...OR 10
MILES SOUTHEAST OF MONROEVILLE...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BREWTON... EVERGREEN... CASTLEBERRY...
I65 AND CR 29... I65 AND AL 83... I65 AND CR 6...
I65 AND US 84...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3110 8703 3137 8728 3158 8702 3137 8668
TIME...MOT...LOC 0021Z 319DEG 31KT 3146 8716
Special weather statement, Jul 24, 6:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
751 PM CDT FRI JUL 24 2015
ALZ052-261-MSZ067-075-076-079-250145-
MOBILE INLAND AL-WASHINGTON AL-GEORGE MS-PERRY MS-WAYNE MS-GREENE MS-
751 PM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...INLAND MOBILE AND WASHINGTON IN SOUTHWEST ALABAMA...AND
NORTHERN GEORGE...PERRY...SOUTHERN WAYNE AND GREENE IN SOUTHEAST
MISSISSIPPI UNTIL 845 PM CDT...
AT 750 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR MOSELLE TO 10 MILES SOUTHWEST OF STATE LINE
TO 6 MILES EAST OF TIBBIE...AND MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CITRONELLE... LUCEDALE... CREOLA...
CHATOM... RICHTON... LEAKESVILLE...
MOUNT VERNON... BEAUMONT... NEW AUGUSTA...
STATE LINE... MCLAIN... MCINTOSH...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3143 8915 3143 8894 3151 8894 3148 8865
3151 8801 3110 8796 3108 8797 3107 8795
3093 8794 3087 8799 3087 8837 3102 8909
3117 8915
TIME...MOT...LOC 0050Z 335DEG 24KT 3147 8919 3136 8864 3138 8814Thunderstorm Wind, Greene
- When
- July 24, 7:15 PM CST to 7:17 PM CST
- Where
- Greene County, Leakesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.150, -88.570
Winds estimated at 60 mph downed several trees near Leakesville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20152 deaths · 3 events
- Flooding and Heavy Rain in Florida, July 24 to 29, 20151 death · $1.6 million · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20151 death · 4 events
- Excessive Heat in Arkansas, July 24, 20151 death · 1 event
- Hail and Damaging Winds in Nebraska, July 24, 2015$370,000 · 1.5 in hail · 14 events
- Flash Flood and Damaging Winds in Missouri, July 24 to 25, 2015$62,000 · 61 kt wind · 32 events
- Lightning Strike in Minnesota, July 24, 2015$250,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 24, 2015$101,000 · 1.5 in hail · 8 events
- Damaging Winds and Heavy Rain in Minnesota, July 24, 2015$100,000 · 56 kt wind · 4 events
- Tornado in Minnesota, July 24, 2015$100,000 · EF0 · 1 event
- Flash Flooding and Hail in Kansas, July 24 to 25, 2015$70,000 · 1 in hail · 5 events
- Lightning Strike in Wisconsin, July 24, 2015$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597347.